Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Generalized derivatives and approximation by polynomials


Author: W. E. Sewell
Journal: Trans. Amer. Math. Soc. 41 (1937), 84-123
MSC: Primary 41A10; Secondary 30E10
DOI: https://doi.org/10.1090/S0002-9947-1937-1501892-1
MathSciNet review: 1501892
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Ahlfors, L. V. Untersuchungen zur Theorie der konformen Abbildung undder ganzen Funktionen, Acta Societatis Scientiarum Fennicae, Nova Series A, vol. 1, (1930), pp. 5-40.
  • [1] Bernstein, S. Sur l'ordre de la meilleure approximation des fonctions continues par des polynomes de degré donné, Mémoire de l'Académie Royale de Belgique, (2), vol. 4, pp. 1-104.
  • [2] -Leçons sur les propriétés extrémales et la meilleure approximation des fonctions analytiques d'unevariableréele, Paris, 1926.
  • [1] Carathéodory, C. Conformal Representation, Cambridge Tracts in Mathematics and Mathematical Physics, No. 28, 1932.
  • [1] Curtiss, John. A note on the degree of polynomial approximation, Bulletin of the American Mathematical Society, vol. 42 (1936), pp. 29-30, Abstract No. 29.
  • [1] Doetsch, G. Probleme aus der Theorie der Wärmteilung, V Mitteilung, Explizite Lösung des Bolometerproblems, Mathematische Zeitschrift, vol. 28 (1928), pp. 567-578. MR 1544977
  • [1] Faber, G. Über polynomische Entwickelungen, I, Mathematische Annalen, vol. 57 (1903), pp. 389-408. MR 1511216
  • [2] -Über polynomische Entwickelungen, II, ibid., vol. 64 (1907), pp. 118-135.
  • [3] -Über Tchebyscheffsche Polynome, Journal für die reine und angewandte Mathematik (Crelle), vol. 150 (1920), pp. 79-106.
  • [4] -Über nach Polynomen fortschreitenden Reihen, Sitzungsberichte der mathematisch-physikalischen Klasse der Bayerischen Akademie der Wissenschaften zu München, 1922, pp. 157-178.
  • [1] Hardy, G. H., and Littlewood, J. E. Some properties of fractional integrals, I, Mathematische Zeitschrift, vol. 27 (1928), pp. 565-606. MR 1544927
  • [2] -Some properties of fractional integrals, II, ibid., vol. 34 (1932), pp. 403-439. MR 1545260
  • [1] Jackson, Dunham. The Theory of Approximation, American Mathematical Society Colloquium Publications, vol. 11, 1930. MR 1451140 (98a:01022)
  • [2] -On certain problems of approximation in the complex domain, Bulletin of the American Mathematical Society, vol. 36 (1930), pp. 851-857. MR 1562068
  • [3] -On the application of Markoff's theorem to problems of approximation in the complex domain, ibid., vol. 37 (1931), pp. 883-890.
  • [1] Kellogg, O. D. Harmonic functions and Green's integral, these Transactions, vol. 13 (1912), pp. 109-132. MR 1500909
  • [1] Levy, P. Sur la dérivation et l'intégration généralisée, Bulletin des Sciences Mathématiques de France, vol. 58 (1923), pp. 307-320.
  • [1] Lindelöf, E. Sur un principe général de l'analyse, Acta Societatis Scientiarum Fennicae, vol. 46, no. 4 (1915), pp. 1-35.
  • [1] Liouville, J. Sur quelques questions de géométrie et de mécanique, et sur un nouveau genre de calcul pour résoudre ces questions, Journal de l'École Polytechnique, sér. 1, vol. 13, no. 21 (1832), pp. 1-69.
  • [1] Markoff, A. Sur une question posée par Mendelieff, Bulletin of the Academy of Sciences of Saint Petersburg, vol. 62 (1889), pp. 1-24.
  • [1] Montel, P. Sur les polynomes d'approximation, Bulletin de la Société Mathématique de France, vol. 46 (1919), pp. 151-196.
  • [1] Osgood, W. F., and Taylor, E. H. Conformal transformations on the boundaries of their regions of definition, these Transactions, vol. 14 (1913), pp. 277-298. MR 1500947
  • [1] Riemann, B. Gesammelte Mathematische Werke und Wissenschaftlicher Nachlass, Leipzig, 1892, pp. 331-344.
  • [1] Riesz, M. Eine trigonometrische Interpolationsformel und einige Ungleichungen für Polynome, Jahresbericht der Deutscher Mathematiker Vereinigung, vol. 23 (1914), pp. 354-368.
  • [2] -Über einen Satz des Herrn Serge Bernstein, Acta Mathematica, vol. 40 (1916), pp. 337-347.
  • [1] Seidel, W. Über die Ränderzuordnung bei konformen Abbildungen, Mathematische Annalen, vol. 104 (1931), pp. 182-243. MR 1512661
  • [1] Sewell, W. E. Degree of approximation by polynomials to continuous functions, Bulletin of the American Mathematical Society, vol. 41 (1935), pp. 111-117. MR 1563032
  • [2] -Generalized derivatives and approximation, Proceedings of the National Academy of Sciences, vol. 21 (1935), pp. 255-258.
  • [3] -On the modulus of the derivative of a polynomial, Bulletin of the American Mathematical Society, vol. 42 (1936), pp. 699-701. MR 1563407
  • [1] Szegö, G. Über trigonometrische und harmonische Polynome, Mathematische Annalen, vol. 79 (1918), pp. 323-339.
  • [2] -Über einen Satz von A. Markoff, Mathematische Zeitschrift, vol. 23 (1925), pp. 45-61. MR 1544730
  • [3] -Zur Theorie der schlichten Abbildungen, Mathematische Annalen, vol. 100 (1928), pp. 188-211. MR 1512482
  • [1] Tamarkin, J. D. On integrable solutions of Abel's integral equation, Annals of Mathematics, (2), vol. 31 (1930), pp. 219-229. MR 1502936
  • [1] Visser, C. Über beschränkte analytische Funktionen und die Randverhältnisse bei konformen Abbildungen, Mathematische Annalen, vol. 105 (1932), pp. 28-39.
  • [1] Walsh, J. L. Interpolation and Approximation by Rational Functions in the Complex Domain, American Mathematical Society Colloquium Publications, vol. 20, 1935. MR 0218588 (36:1672b)
  • [1] Walsh, J. L., and Sewell, W. E. Sufficient conditions for various degrees of convergence by polynomials, Bulletin of the American Mathematical Society, vol. 42 (1936), p. 342, Abstract No. 236.
  • [1] Warschawski, S. Über einen Satz von O. D. Kellogg, Nachrichten von der Gesellschaft der Wissenschaften zu Göttingen, Mathematisch-Physikalische Klasse, 1932, pp. 73-86.
  • [2] -Über die Randverhalten der Ableitung der Abbildungsfunktion bei konformer Abbildung, Mathematische Zeitschrift, vol. 35 (1932), pp. 321-456.
  • [1] Weyl, H. Bemerkungen zum Begriff des Differentialquotienten gebrochener Ordnung, Vierteljahrschrift der Naturforschenden Gesellschaft in Zürich, vol. 62 (1917), pp. 296-302.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A10, 30E10

Retrieve articles in all journals with MSC: 41A10, 30E10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1937-1501892-1
Article copyright: © Copyright 1937 American Mathematical Society

American Mathematical Society